Alert archive / North Dakota / River Flood Warnings in 2017
River Flood Warning 9, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 4, 2017, 1:26 PM CDT for McKenzie County, Williams County, North Dakota. It took effect at Jun 5, 2017, 1:00 PM CDT. It was in force for 23 days.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 1:26 PM CDT (18:26 UTC)
- In effect from
- Jun 5, 2017, 1:00 PM CDT
- Expired
- Jun 28, 2017, 10:16 AM CDT
- In force
- 23 days
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McKenzie County, ND, Williams County, ND
The radar
The Glasgow radar (KGGW), 214 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 23.67 ft at Jun 13, 2017, 11:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
269
WGUS43 KBIS 041826
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
126 PM CDT Sun Jun 4 2017
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
forecast.
.The water level for the Missouri River near Williston was 21.6
feet Sunday morning. The river is forecast to push above the flood
stage of 22 feet Monday afternoon. By next weekend water levels area
forecast to be around a foot higher than those already experienced
earlier this spring.
Little impacts are noted with water levels of around 23 feet. At 24
feet, water begins to cover oil well locations south and east of
Williston and wildlife management areas along the river become flooded.
The city of Williston does not flood at water levels to 24 feet.
NDC053-105-060026-
/O.NEW.KBIS.FL.W.0009.170605T1800Z-000000T0000Z/
/WLTN8.1.SM.170605T1800Z.170610T1200Z.000000T0000Z.NO/
126 PM CDT Sun Jun 4 2017
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Missouri River near Williston
* From tomorrow early afternoon until further notice
* At 9 AM Sunday the stage was...21.6 feet
* Minor flooding is forecast
* Flood stage is 22.0 feet
* Forecast to rise above flood stage by tomorrow early afternoon and
continue to rise to near 23.3 feet by Saturday morning. Additional
rises are possible thereafter.
* Impact...At 24.0 feet...Water begins to cover oil well location
south and east of Williston. Wildlife management areas are flooded.
City of Williston does not flood.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Mon Tue Wed Thu Fri
Missouri River Basin
Williston 22 21.6 Sun 9 AM 21.7 22.2 22.4 22.7 22.8
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
twh12 follow-up statements
681
WGUS83 KBIS 051823
FLSBIS
Flood Statement
National Weather Service Bismarck ND
123 PM CDT Mon Jun 5 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The melt season in the upper Yellowstone basin is fully underway
with forecasts suggesting strong runoff for at least the coming week.
As a result of this runoff into the Yellowstone River, the Missouri
River near Williston will continue to slowly rise well into the
middle of June. Water levels should be expected to eventually reach
at least a foot higher than those experienced in May.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-080023-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170611T0600Z.000000T0000Z.NO/
123 PM CDT Mon Jun 5 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 9:45 AM Monday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
early Thursday morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Missouri River Basin
Williston 22 22.1 Mon 10 AM 21.6 22.0 22.1 22.2 22.4
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs360
WGUS83 KBIS 071518
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1018 AM CDT Wed Jun 7 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The Yellowstone and Missouri Rivers of western North Dakota continue
to rise as the melt season in the upper Yellowstone basin ramps up this
week. The Missouri River near Williston will slowly rise well into the
middle of June even without significant rainfall. Water levels should
be expected to eventually reach at least a foot higher than those
experienced in May.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-092118-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170613T1200Z.000000T0000Z.NO/
1018 AM CDT Wed Jun 7 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 9:45 AM Wednesday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by
Wednesday evening then begin falling.
* Impact...At 24.0 feet...Water begins to cover oil well location
south and east of Williston. Wildlife management areas are flooded.
City of Williston does not flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Missouri River Basin
Williston 22 22.8 Wed 10 AM 22.8 22.9 23.0 23.0 22.9
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs151
WGUS83 KBIS 091608
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1108 AM CDT Fri Jun 9 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The current rise in the Yellowstone and Missouri Rivers of western
North Dakota will continue for another week. However, there appears to
be little risk of significantly higher water as forecasts have
consistently called for a crest around 23.5 ft at the Missouri River
near Williston gage on about June 15th. This would be less than one half
of a foot above existing water levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-122208-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T0600Z.000000T0000Z.NO/
1108 AM CDT Fri Jun 9 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 9:45 AM Friday the stage was 23.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by
Wednesday early afternoon then begin falling.
* Impact...At 24.0 feet...Water begins to cover oil well location
south and east of Williston. Wildlife management areas are flooded.
City of Williston does not flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Missouri River Basin
Williston 22 23.3 Fri 10 AM 23.3 23.4 23.4 23.4 23.5
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs012
WGUS83 KBIS 122000
FLSBIS
Flood Statement
National Weather Service Bismarck ND
300 PM CDT Mon Jun 12 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The Missouri River near Williston will be at it's crest today
through Wednesday with little risk of significantly higher water.
However, forecasts suggest it will remain above flood stage until
near the end of June, even with normal to below normal precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-150000-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170612T1830Z.000000T0000Z.NO/
300 PM CDT Mon Jun 12 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 1:45 PM Monday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 23.4 feet
by tomorrow morning.
* Impact...At 24.0 feet...Water begins to cover oil well location
south and east of Williston. Wildlife management areas are flooded.
City of Williston does not flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Missouri River Basin
Williston 22 23.5 Mon 2 PM 23.4 23.4 23.1 22.7 22.7
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs640
WGUS83 KBIS 141732
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1232 PM CDT Wed Jun 14 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. While the crest for the Missouri River near Williston looks
to be safely behind us, the fall to below flood level will be slow.
River watchers should expect the Missouri River near Williston to
remain above flood stage until at least the last week of June.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-170132-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.000000T0000Z.NO/
1232 PM CDT Wed Jun 14 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 11:45 AM Wednesday the stage was 23.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 23.2 feet
by tomorrow morning.
* Impact...At 24.0 feet...Water begins to cover oil well location
south and east of Williston. Wildlife management areas are flooded.
City of Williston does not flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Missouri River Basin
Williston 22 23.4 Wed 12 PM 23.2 22.7 22.4 22.5 22.7
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs837
WGUS83 KBIS 161538
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1038 AM CDT Fri Jun 16 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. Water levels along the Missouri River near Williston continue to
fall as runoff in the Yellowstone basin decreases. Current forecasts
suggest the Missouri River near Williston will fall below flood stage
around the 23rd of June.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-192138-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.000000T0000Z.NO/
1038 AM CDT Fri Jun 16 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 9:45 AM Friday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 22.6 feet
by tomorrow morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Missouri River Basin
Williston 22 22.8 Fri 10 AM 22.6 22.6 22.4 22.2 22.2
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs543
WGUS83 KBIS 191654
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1154 AM CDT Mon Jun 19 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The Missouri River near Williston has fallen to near flood stage.
However, another modest rise on Wednesday will keep the flood warning
in effect until the coming weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-212254-
/O.EXT.KBIS.FL.W.0009.000000T0000Z-170625T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.170624T1200Z.NO/
1154 AM CDT Mon Jun 19 2017
The Flood Warning continues for
The Missouri River near Williston.
* until Saturday evening.
* At 10:45 AM Monday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by
Thursday early afternoon. The river will fall below flood stage
Saturday morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Missouri River Basin
Williston 22 22.1 Mon 11 AM 21.9 22.0 22.5 22.3 22.0
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs779
WGUS83 KBIS 211818
FLSBIS
Flood Statement
National Weather Service Bismarck ND
118 PM CDT Wed Jun 21 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
forecast.
. Missouri River levels near Williston remain near flood stage and are
expected to rise slightly above flood stage again tomorrow. This rise
will keep the Missouri River near Williston near to above flood stage
into the last week of June.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-240018-
/O.EXT.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.000000T0000Z.NO/
118 PM CDT Wed Jun 21 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 12:45 PM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 22.3 feet by tomorrow morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Missouri River Basin
Williston 22 21.9 Wed 1 PM 22.3 22.2 22.1 22.2 22.3
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs820
WGUS83 KBIS 231647
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1147 AM CDT Fri Jun 23 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
forecast.
. The Missouri River near Williston will continue to fluctuate from
just below flood stage to about half of a foot above flood stage into
the last week of June. Near the end of June the water levels should
begin a steady fall from flood stage to more normal water levels for
early to mid July.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-262247-
/O.CON.KBIS.FL.W.0009.000000T0000Z-000000T0000Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.000000T0000Z.NO/
1147 AM CDT Fri Jun 23 2017
The Flood Warning continues for
The Missouri River near Williston.
* until further notice.
* At 10:45 AM Friday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 22.6 feet by early Tuesday morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Missouri River Basin
Williston 22 21.9 Fri 11 AM 21.9 22.2 22.5 22.6 22.4
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs418
WGUS83 KBIS 261821
FLSBIS
Flood Statement
National Weather Service Bismarck ND
121 PM CDT Mon Jun 26 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The Missouri River near Williston will peak again late Monday and into
Tuesday. After this latest rise, water levels will steadily decrease to
where the Missouri River near Williston will fall below flood stage late
Wednesday or early Thursday. Afterwards, the Missouri River will continue
its fall to more normal water levels by the middle of July.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-290021-
/O.EXT.KBIS.FL.W.0009.000000T0000Z-170629T1200Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.170629T0000Z.NO/
121 PM CDT Mon Jun 26 2017
The Flood Warning continues for
The Missouri River near Williston.
* until Thursday morning.
* At 12:45 PM Monday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday evening.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Tue Wed Thu Fri Sat
Missouri River Basin
Williston 22 22.4 Mon 1 PM 22.3 22.1 21.9 21.8 21.6
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs710
WGUS83 KBIS 271905
FLSBIS
Flood Statement
National Weather Service Bismarck ND
205 PM CDT Tue Jun 27 2017
...The flood warning continues for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston...Minor flooding is
occurring and is expected to continue.
. The Missouri River near Williston is coming off its last peak for
the spring snowmelt season. Water levels will fall below flood stage
by late Wednesday and continue to fall to near normal levels by the
middle of July.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
A follow-up product will be issued.
&&
NDC053-105-290600-
/O.EXT.KBIS.FL.W.0009.000000T0000Z-170629T0600Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.170628T1800Z.NO/
205 PM CDT Tue Jun 27 2017
The Flood Warning continues for
The Missouri River near Williston.
* until late Wednesday night.
* At 12:45 PM Tuesday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Wed Thu Fri Sat Sun
Missouri River Basin
Williston 22 22.4 Tue 1 PM 22.1 21.8 21.7 21.7 21.6
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajs271
WGUS83 KBIS 281516
FLSBIS
Flood Statement
National Weather Service Bismarck ND
1016 AM CDT Wed Jun 28 2017
...The flood warning is cancelled for the following rivers in North
Dakota...
Missouri River near Williston affecting Williams and McKenzie
Counties
For the Missouri River Basin including Williston no flooding is
observed or forecast.
. The Missouri River near Williston has fallen below flood stage and
is expected to continue falling into the month of July. This ends the
spring snowmelt flood season for North Dakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC053-105-281546-
/O.CAN.KBIS.FL.W.0009.000000T0000Z-170629T0600Z/
/WLTN8.1.SM.170605T1200Z.170614T1100Z.170628T1415Z.NO/
1016 AM CDT Wed Jun 28 2017
The Flood Warning is cancelled for
The Missouri River near Williston.
* At 9:45 AM Wednesday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 9:15 AM Wednesday.
* Forecast...The river will continue to fall to 21.8 feet by tomorrow
morning.
* Impact...At 22.0 feet...Low-lying farmland and access roads to oil
well sites near Trenton are flooded. City of Williston does not
flood.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Thu Fri Sat Sun Mon
Missouri River Basin
Williston 22 22.0 Wed 10 AM 21.8 21.7 21.7 21.6 21.6
LAT...LON 4801 10404 4815 10366 4807 10337 4795 10347
4807 10366 4775 10404
$$
ajsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 4, 12:14 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 4, 12:14 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1214 PM CDT Sun Jun 4 2017 .UPDATE... Issued at 1208 PM CDT Sun Jun 4 2017 Forecast remains in good shape for today, warm and sunny. Thermal ridge will expand across much of the region. Coupled with ample sunshine temperatures will climb into the lower 90s west and south central. Would not be surprised to see 95F reached or surpassed, especially southwest where 925mb temps will exceed 30C. Correction to previous discussions issued yesterday afternoon (by me) and early this morning: Williston's record high today is 98 not 93. Dickinson's record high today is 93, which will have a great chance to be tied or broken as this temperature is also the forecast this afternoon. UPDATE Issued at 919 AM CDT Sun Jun 4 2017 High pressure over the area will move east today as low pressure develops over central and eastern Montana. UPDATE Issued at 610 AM CDT Sun Jun 4 2017 No reason to change any of the forecast as it is on target. && .SHORT TERM...(Today and tonight) Issued at 325 AM CDT Sun Jun 4 2017 Forecast highlights in the short term period will be warm and dry conditions. Currently, an upper level thermal ridge was established over the eastern Rockies and Front Range, with broad surface low pressure over this area. Meanwhile an upper low was at the Manitoba/Ontario border with an accompanying surface low. Dry air was in place across the Front Range and western Plains with dewpoint temperatures in the 30s and 40s. Today the Rockies/Front Range thermal ridge strengthens and expands into the western Dakotas. Meanwhile the Manitoba/Ontario low pressure system moves south across the western Great Lakes, followed by cool, Canadian high pressure. This high nudges into eastern North Dakota today. Thus we have the warm and dry Pacific/southwest airmass competing with the cool and moist Canadian airmass across the Dakotas. The northeastern third of the state will likely be more affected by the cool high pressure system - thus temperatures in the north central and James Valley should reach into the 80s. However, lower 90s is likely over much of western and south central North Dakota today. Some locales may reach the mid 90s - especially those areas in the west that have little in the way of soil moisture. Expecting afternoon relative humidity values to plunge down into the 15 to 20 percent range across much of western and parts of central ND, with forecast soundings there depicting a mix-out to h850-h700 this afternoon. Williston's record high for today is 93F set back in 1988. There is a chance to tie or break this record today. Tonight the upper ridge moves east slowly as an upper low emerging from the Pacific Northwest continues moving east across the Rockies along the Canadian border. Winds should become southeasterly as the surface low pressure over the Rockies becomes a bit more organized into a front/trough separating the remnants of the thermal ridge over the Dakotas and the cooler air associated with the approaching upper low from the west. Mostly clear tonight with lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 325 AM CDT Sun Jun 4 2017 On Monday the remnants of the upper ridge moves east over the Dakotas as the vigorous S/WV upper level trough/closed low continues moving east across Alberta/western Montana into Saskatchewan. A surface low develops in the vicinity of the upper low with a trailing cold front that is progged to reach the western Dakotas border Monday afternoon, moving east across the Dakotas Monday night and Tuesday. Good bulk shear and a narrow band of higher instability along the cold front will bring a chance of thunderstorms - some strong to severe are possible - to western North Dakota Monday afternoon...then spreading into central ND Monday evening and night. At this time it appears the best chances of precipitation will be Monday night over the western half of the state. Chances continue Tuesday over south central into eastern North Dakota as the system moves east, but the threat of strong to severe storms is reduced with decreasing CAPE and bulk shear. Cooler conditions behind the trough/cold front for Tuesday with highs from the mid 70s to lower 80s. There is a slight chance of showers on Wednesday over eastern parts of central ND as the upper level low associated with the exiting surface cold front is slow to exit our area and will provide the cooler air aloft and cyclonic flow for afternoon showers. Upper level ridging redevelops over the Rockies beginning Thursday, with a slow warming trend and mainly dry weather expected through the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1200 PM CDT Sun Jun 4 2017 High pressure currently over the forecast area will move east through the 18Z TAF period while low pressure develops in the lee of the northern rockies and moves into eastern Montana. Generally light winds (under 15 mph) today and light and variable winds tonight. Southeast flow increases on Monday. Did include a period of LLWS at KISN after 06Z Monday as winds aloft increase overnight with light winds at the surface. VFR conditions through the period with only some high level cloudiness. Isolated thunderstorms move into far western North Dakota after 18Z Monday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...JV LONG TERM...JV AVIATION...TWH
Hazardous weather outlook, Jun 4, 11:58 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1158 AM CDT Sun Jun 4 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051700- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1158 AM CDT Sun Jun 4 2017 /1058 AM MDT Sun Jun 4 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms later Monday afternoon over western North Dakota, and Monday night over western and central North Dakota. Some storms could be strong to severe, mainly in the late afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Heinert
Nearby
River Flood Warnings in North Dakota, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.